| Catalog Number |
357.369 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/01/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Patient id and weight were not provided for reporting.Date of event is an unknown date in (b)(6) 2018.Device is an instrument and is not implanted / explanted.Reporter is synthes sales consultant.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2018, during an unknown procedure, the blade guide sleeve for a trochanteric fixation nails was stuck in the 130 degree aiming arm for trochanteric fixation nails.There was no patient consequence.This report is for one (1) blade guide sleeve for trochanteric fixation nails.This is report 2 of 2 for (b)(4).
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Event occurred during the titanium trochanteric fixation nail (tfn) procedure.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 357.369; synthes lot: 4545110; supplier lot: n/a; release to warehouse date: november 21, 2003; manufactured by synthes brandywine no relevant nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no relevant issues during the manufacture of this product, which would contribute to this complaint condition.The instrument was received with the reported condition of ¿device interaction (2+ devices) unable to assemble: rm¿ the following investigation flow were performed: damage: visual (appearance not as expected) visual inspection performed at customer quality (cq) observed that instrument is worn however no damage was observed.Please note that both instruments were returned in a separated state.A functional test was performed with the returned 130 deg aiming arm f/trochanteric fixation nails and the sleeve was able to be separated easily from the aiming arm.This was repeated five times and in each instance no issue was noted.Dimensional inspection: threaded outer diameter: ø 17.5 +0/-0.03 mm measured dimensions: outer diameter: 17.498 mm; conforming the given complaint condition does not agree with the returned device condition as the complaint could not be replicated with the returned devices and therefore, is unconfirmed.A definitive root cause could not be determined as no issue was noted.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.